Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 19, NWS Houston/Galveston, TX

February 18, 2012Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Feb 18, 2012, 5:59 PM CST for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 5:59 PM CST (23:59 UTC)
Expired
Feb 20, 2012, 8:24 AM CST
In force
38 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 73 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River near Boling (BOLT2).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WGUS44 KHGX 182359
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
559 PM CST SAT FEB 18 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON 
  COUNTIES

FOR THE SAN BERNARD RIVER, AT BOLING, MINOR FLOODING IS OCCURING AND IS EXPECTED
TO CONTINUE.  

THE PASSAGE OF AN UPPER LEVEL STORM SYSTEM EARLY SATURDAY HAS PRODUCED RAINFALL 
TOTALS OF TWO TO THREE INCHES ACROSS PORTIONS OF WHARTON AND FORT BEND COUNTIES
LEADING TO MINOR FLOODING ALONG THE SAN BERNARD RIVER. NO ADDITIONAL RAINFALL IS 
EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND
TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO 
FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS 
SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE 
ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN 
IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC039-157-481-191159-
/O.NEW.KHGX.FL.W.0019.120218T2359Z-120220T1800Z/
/BOLT2.1.ER.120218T2135Z.120219T1200Z.120220T0600Z.NO/
559 PM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN BERNARD RIVER NEAR BOLING.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0545 PM SATURDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY SUNDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR 
  BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS.

$$
2 follow-up statements
683 
WGUS84 KHGX 190135
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
735 PM CST SAT FEB 18 2012

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SAN BERNARD RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC039-157-481-200135-
/O.CON.KHGX.FL.W.0019.000000T0000Z-120220T1800Z/
/BOLT2.1.ER.120218T2135Z.120219T1200Z.120220T0600Z.NO/
735 PM CST SAT FEB 18 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAN BERNARD RIVER NEAR BOLING
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0715 PM SATURDAY THE STAGE WAS 19.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY SUNDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

SAN BERNARD RIVER
  BOLING               18    19.6   SAT 07 PM     19.4   14.8    9.3    6.8

$$
267 
WGUS84 KHGX 191541
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
941 AM CST SUN FEB 19 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK...SAN BERNARD RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC339-201115-
/O.EXT.KHGX.FL.W.0020.000000T0000Z-120220T1115Z/
/SPDT2.3.ER.120219T0000Z.120219T0001Z.120219T2315Z.NR/
941 AM CST SUN FEB 19 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE PEACH CREEK NEAR SPLENDORA
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0916 AM SUNDAY THE STAGE WAS 13.8 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN 
  CHANNEL.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     MON    TUE    WED    THU

PEACH CREEK
  SPLENDORA            13    13.8   SUN 09 AM     10.3    7.6    7.1    7.0

$$

TXC039-157-481-201424-
/O.EXT.KHGX.FL.W.0019.000000T0000Z-120220T1424Z/
/BOLT2.1.ER.120218T2135Z.120219T0830Z.120220T0224Z.NO/
941 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAN BERNARD RIVER NEAR BOLING
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0930 AM SUNDAY THE STAGE WAS 19.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     MON    TUE    WED    THU

SAN BERNARD RIVER
  BOLING               18    19.7   SUN 09 AM     16.6   13.4   12.2   10.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 5:31 PM CST, 28 minutes earlier.

Area forecast discussion, Feb 18, 5:31 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 PM CST SAT FEB 18 2012

.AVIATION...
MOST TAF SITES WILL BE DEALING WITH WRAP AROUND LOW CLOUDS (POSSIBLY
IFR/LIFR) THROUGHOUT THE NIGHT...AND POSSIBLY AREAS OF LIGHT RAIN
AND FOG TOO AS THE STORM SYSTEM CONTINUES TO MOVE OFF TO THE EAST.
EXPECT TO SEE INCREASING WINDS THIS EVENING AND OVERNIGHT...ESPECIALLY
ALONG THE COAST. WITH THE SYSTEM MOVING OUT OF THE STATE TOMORROW...LOOKS
LIKE CLEARING SKIES IN THE MORNING WITH LIGHTER NORTH TO NORTHEAST WINDS
IN THE AFTERNOON.  42
&&

.PREV DISCUSSION... /ISSUED 336 PM CST SAT FEB 18 2012/

DISCUSSION...
UPPER LOW WILL CONTINUE MAKING ITS WAY TOWARD ARKANSAS/TENNESSEE
TONIGHT. CURRENTLY SEEING A SPOKE OF ITS ASSOCIATED PRECIPITATION
MOVE ACROSS NORTHERN PARTS OF THE AREA...AND WOULD ANTICIPATE SCT
ACTIVITY FOR AREAS GENERALLY N OF I-10 (ISO SOUTH) INTO THE
EVENING HOURS. COULD SEE A ELEVATED TSTM OR TWO ACROSS NRN AREAS
AS WELL. KNOW SEVERAL PEOPLE HAVE SATURATED GROUNDS UP THERE...BUT
NOT ANTICIPATING MUCH IN THE WAY OF FLOODING PRECIP. PROBABLY
AMOUNTS <1/4" AND 1/2" AT THE MOST. DRIER COOLER WX FILTERS IN
OVERNIGHT.

NOT MUCH CHANGE IN THE REST OF THE FCST. ONSHORE WINDS WILL RESUME
SUNDAY NIGHT AS SFC PRESSURES FALL IN ADVANCE OF THE NEXT TROF
SCHEDULED TO MOVE THRU THE PLAINS ON MONDAY. THIS SYSTEM WILL DRAG
A COOL FRONT INTO THE AREA MONDAY NIGHT...BUT WILL BECOME DIFFUSE
SOMEWHERE OVER SE TX OR JUST OFFSHORE AS THE BOUNDARY LOSES SWD
MOMENTUM AS IT BECOMES PARALLEL TO UPPER FLOW. MOISTURE WILL
PROBABLY BE LACKING FOR MUCH IN THE WAY OF RAINFALL - MAYBE JUST SOME
ISOLATED SHOWERS.

THINGS LOOK TO REALLY WARM UP INTO THE MIDWEEK TIME PERIOD AS SFC
WINDS BECOME SW/W AND DEWPOINTS FALL. NUDGED TEMPS UP A BIT BUT
HAVE A FEELING WE MAY NEED TO GO QUITE A BIT HIGHER (INTO THE 80S) IF
FCST TRENDS CONTINUE.

LOOKS LIKE ANOTHER MID LEVEL TROF WILL DIG DOWN INTO BAJA DURING
THE MIDWEEK TIME PERIOD AND EJECT OVER TX SOMETIME BETWEEN FRI-SUN
DEPENDING ON THE MODEL. OTHER THAN AGREEING THAT A COLD FRONT WILL
PUSH THRU EARLY FRI...NOT MUCH CONFIDENCE AS TO WHAT RAIN CHANCES
WILL LOOK LIKE AT THAT TIME. LEFT THEM LOW AND WILL ADJUST WITH
TIME.  47

MARINE...
THE PRESSURE GRADIENT BEHIND THE SURFACE LOW DEPARTING TO THE EAST
WILL BE STRONG ENOUGH TO GENERATE OFFSHORE WINDS WHICH WILL GUST
BETWEEN 20 AND 30 KNOTS THIS EVENING. THE 20 TO 60 NM OFFSHORE
WATERS WILL ALSO LIKELY EXPERIENCE GALE FORCE WIND GUSTS THROUGH
THIS EVENING. THE MODELS ARE THEN CONSISTENT IN DECREASING THE WINDS
TO UNDER ADVISORY LEVELS LATER ON SUNDAY. MODERATE ONSHORE WINDS
WILL RETURN FOR THE FIRST OF NEXT WEEK BEFORE A WEAK COLD FRONT
WORKS ITS WAY JUST OFF THE COAST LATE TUESDAY MORNING OR EARLY
AFTERNOON. AT THIS TIME...IT DOES NOT LOOK LIKE THIS FRONT WILL MAKE
ITS WAY TOO FAR OFF THE COAST BEFORE IT RETURNS NORTHWARD AS A WARM
FRONT TUESDAY EVENING.  40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      42  63  47  67  50 /  20   0   0  10  10
HOUSTON (IAH)              46  66  47  69  55 /  30   0   0  10  10
GALVESTON (GLS)            49  62  55  66  60 /  20   0   0  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Feb 18, 3:40 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CST SAT FEB 18 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-192145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
340 PM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-192145-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
340 PM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT WITH MODERATE TO STRONG
OFFSHORE WINDS AND BUILDING SEAS EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 6:58 PM CSTSpecial Marine WarningHGX2 hr
Feb 17, 10:37 PM CSTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Walker23 min
Feb 18, 3:20 AM CSTSpecial Weather StatementHGXGrimes, Walker25 min
Feb 18, 3:57 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 2 more33 min
Feb 18, 4:00 AM CSTAreal Flood AdvisoryHGXAustin, Brazos, Colorado, Grimes, Waller, Washington2 hr
Feb 18, 4:28 AM CSTSevere Thunderstorm WarningHGXFort Bend, Grimes, Harris, Montgomery, San Jacinto, Waller47 min
Feb 18, 4:31 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Harris, Wharton29 min
Feb 18, 5:00 AM CSTSpecial Weather StatementHGXFort Bend45 min
Feb 18, 5:03 AM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Montgomery, San Jacinto and 3 more117 min
Feb 18, 5:15 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery, Polk, San Jacinto45 min
Feb 18, 5:48 AM CSTSpecial Marine WarningHGX117 min
Feb 18, 6:05 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more115 min
Feb 18, 6:11 AM CSTSpecial Weather StatementHGXBrazoria, Chambers2 hr
Feb 18, 6:15 AM CSTSpecial Weather StatementHGXBrazoria, Chambers2 hr
Feb 18, 6:17 AM CSTSpecial Weather StatementHGXBrazoria, Chambers118 min
Feb 18, 6:23 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty3 hr
Feb 18, 6:29 AM CSTRiver Flood WarningHGXBurleson, Lee4 days
Feb 18, 6:39 AM CSTSpecial Marine WarningHGX111 min
Feb 18, 7:56 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda3 hr
Feb 18, 8:23 AM CSTSpecial Weather StatementHGXBrazoria52 min
Feb 18, 8:33 AM CSTSpecial Marine WarningHGX87 min
Feb 18, 8:38 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Matagorda37 min
Feb 18, 9:22 AM CSTSpecial Marine WarningHGX53 min
Feb 18, 9:37 AM CSTFlash Flood WarningHGXAustin, Fort Bend, Harris, Wharton113 min
Feb 18, 10:22 AM CSTRiver Flood WarningHGXBrazoria, Fort Bend47 hr
Feb 18, 11:15 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston2 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.